A member asked:

I have had pid. i was suppoeed to start my period today, but instead i only spot, and have pain in ovaries. could my pid be back? i use birth control.

3 doctors weighed in across 2 answers
Dr. Stephen Sudler answered

Specializes in Obstetrics and Gynecology

Possibly: Pain can be a sign of PID. PID does not cause missing menses. Birth control pills can do this.

Answered 12/1/2014

3.5k views

Thank
Dr. Georgia Latham answered

Specializes in Family Medicine

Yes: Woman who have had PID are known to be at higher than average risk of developing PID. Most birth control methods do not reduce the risk of PID. Use of an IUD for birth control increases the risk. PID (pelvic inflammatory disease) is most commonly caused by sexually transmitted infections, (STI) although it can result from other infections. Consistent use of condoms is the best protection of STI

Answered 12/2/2014

3.5k views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question